+44 7868 792050
Accepted Abstracts: J Clin Exp Dermatol Res
We report a case of late onset Warfarin induced skin necrosis in a young HIV positive female patient with thrombotic pulmonary embolism and reactivation of pulmonary tuberculosis.Warfarin is a widely used anticoagulant or blood-thinner. Warfarin induced skin necrosis (WISN) affects one in every 10,000 patients.WISN is a rare complication characterized by paradoxical blood clotting.The majority of cases appear between day 3 and 6 of therapy. However cases vary from 15 days to 15 years. A 29 year old female, presented with asymptomatic purplish and black coloured skin lesions around lips and extremities since past 15 days. The patient was diagnosed earlier having pulmonary Koch.In past 2-D echo showed block in left pulmonary artery.Oral Warfarin 2.5 mg once daily was started for the same.2 1/2 months later the patient returned with worsening of her chest complaints and on investigation she was found to have AFB + and reactivation of pulmonary Koch?s. Prothrombin time international normalized ratio (PTINR) of patient was very high. ELISA for HIV antibodies was reactive. Oral Warfarin was stopped when the patient had developed skin lesions.She received two units of fresh frozen plasma on two alternate days. After giving one fresh frozen plasma, PTINR came down to 4 minutes. The incidence of Warfarin induced skin necrosis (WISN) is very low 0.01 to 0.10%. Majority WISN cases appear between day 3 and 6 of onset of Warfarin therapy. The first sign is usually a purplish bruise-like rash which becomes bluish-black with a red rim followed by skin necrosis. Late onset Warfarin induced skin necrosis is rarely seen.